Alert archive / Utah / Flash Flood Warnings in 2001
Flash Flood Warning 12, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 8, 2001, 10:22 PM MDT for Juab County, Sanpete County, Utah. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 8, 2001, 10:22 PM MDT (04:22 UTC)
- Expired
- Jul 8, 2001, 11:00 PM MDT
- In force
- 38 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Juab County, UT, Sanpete County, UT
The radar
The Cedar City radar (KICX), 201 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 4.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 497 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1878 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 090423 FFWSLC UTC023-039-090500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1022 PM MDT SUN JUL 8 2001 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME SOUTHEASTERN JUAB COUNTY IN UTAH WEST CENTRAL SANPETE COUNTY IN UTAH * UNTIL 1100 PM MDT * AT 1011 PM MDT...THE PUBLIC REPORTED VERY HEAVY RAIN OVER EXTREME SOUTHWESTERN SANPETE COUNTY EAST OF GUNNISON...THE HEAVY RAIN WAS MOVING NORTH AT 15 MPH A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3907 11200 3911 11183 3946 11176 3949 11200
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 9:15 PM MDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 8, 9:15 PM MDT, 1 hour 7 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 915 PM MDT SUN JUL 8 2001 SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL BRING SHOWERS AND THUNDERSTORMS TO MUCH OF UTAH THROUGH THE EARLY PART OF THIS WEEK. DRIER AIR WILL MOVE INTO THE GREAT BASIN LATE IN THE WEEK. DISCUSSION...TWO FEATURES OF NOTE GENERATING CONVECTION OVER WRN/SRN UT THIS EVENING. DOWN SOUTH AN APPARENT SHORTWAVE EJECTED OUT OF NE AZ PRODUCING WIDESPREAD CONVECTIVE PRECIP EARLY THIS EVENING. STRONG LIFT INITIALLY PRODUCED AREAS OF HEAVY RAINFALL. HOWEVER... THIS FEATURE APPEARS TO BE LOSING SOME OF IT'S PUNCH AS PRECIP WEAKENING EVER SO SLOWLY. NEW ETA MODEL NEVER REALLY HAD MUCH OF SHORTWAVE...AND VIRTUALLY NOTHING FOR THE NORTH LATER TONIGHT. THEREFORE...NOT LOOKING FOR MUCH MORE THAN LIGHT SHOWERS TO CLAW THEIR WAY INTO NRN UTAH LATE TONIGHT. POSSIBLE WEAK UPPER LOW MAY BE THE TRIGGER FOR THE SOMEWHAT STRONG CONVECTION OVER ERN NV/EXTREME WRN UT THIS EVENING. TRAJECTORIES WON'T TAKE THIS ACTIVITY TOO FAR EAST INTO UT OVERNIGHT. WILL KEEP THIS PARTICULAR ACTIVITY GOING TONIGHT...BUT THE MORE INTENSE STUFF APPEARS TO BE OVER. RATHER NON-DESCRIPT TROUGH THE PREVIOUS MODELS DEVELOP OVER THE GREAT BASIN LATER MONDAY/TUESDAY STILL THERE IN THE NEW ETA MODEL. HARD TO ARGUE WITH THE IDEA THAT CONVECTION WILL FIRE UP AGAIN LATER MONDAY/TUESDAY. ALSO HARD TO PIN DOWN WHERE THE GREAT ACTIVITY WILL !BE WITH THIS FEATURE. SEE NO REASON TO CHANGE THE LATER PERIODS OF THE SHORT-TERM FORECAST. UPDATE WAS ISSUE TO ADDRESS MORE PRECIP DOWN SOUTH TONIGHT... OTHERWISE TRENDS LOOK FINE. SLC 5663 CDC 5643 CONGER .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:17 PM MDT | Flash Flood Warning | SLC | Juab | 58 min |
| Jul 8, 10:33 PM MDT | Flash Flood Warning | SLC | Piute | 42 min |
| Jul 9, 5:45 PM MDT | Flash Flood Warning | SLC | Iron | 105 min |
Nearby
Flash Flood Warnings in Utah, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.